MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 8300AB19A
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Codes Dyspnea (1816); Dizziness (2194)
Date of Event 02/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned via the patient registry that a patient with a 19mm 8300ab intuity valve in aortic position underwent a redo aortic valve replacement procedure after an implant duration of six (6) years, four (4) months and 24 days due to aortic stenosis.The patient initially presented with shortness of breath and dizziness.The explanted valve was replaced with a 25mm 11500a inspiris valve.The patient was noted to be in stable condition post procedure.
 
Additional Manufacturer Narrative
The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient-related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction related to a manufacturing deficiency.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.A capa/scar/pra is not required as there are no confirmed product or labeling non-conformances and no other triggers are met.The most likely cause is patient factors, including hyperlipidemia (hld).

Brand Name
EDWARDS INTUITY ELITE VALVE SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key19074941
Report Number2015691-2024-02720
Device Sequence Number6891589
Product Code LWR
UDI-Device Identifier00690103194470
UDI-Public(01)00690103194470(17)181208
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P150036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date05/14/2024
Device Model Number8300AB19A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/16/2024
Date Device Manufactured12/08/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age57 YR
Patient SexFemale